Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Side effects of O - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: null
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
Doctor :   hi
Doctor :   this is Dr Anvekar
User :   Hi
Doctor :   How may I help you ?
User :   I've actually posted this question on another site, but haven't received an answer yet. Is it ok if I copy and paste it here?
Doctor :   ok
User :   This is really embarassing, but here goes: I was prescribed Clomipramine a few months back for OCD (I stopped usage approximately 6 weeks ago). When I first starting taking it, I experienced sensitivity 'down below', which I initially associated with urinary tract problems. However, when my dosage was increased, I started to feel 'fluttery' sensations in my private parts and muscle spasms. When I looked up the symptoms, I came across the condition 'Persistant Arousal Syndrome' and wondered if this could possibly be the cause of these symptoms. I've noticed that the condition is worse when I feel anxious and seems to have very little to do with sexual desire (in fact, the opposite seems to be the case). I feel physically uncomfortable and this is causing me a great deal of distress, especially as it is exacerabating my OCD. Can anyone help?
Doctor :   please continue with your query?
Doctor :   ok
Doctor :   let me read your query.
User :   They often happen when I feel anxious about it happening
Doctor :   have you stopped taking clomipramine?
User :   I stopped taking it about 6 weeks ago. The symptoms lessened for a while but have now returned.
Doctor :   Are you on any other medications now ?
User :   I'm not entirely sure that the clomipramine has caused this, but it definately started after I went on it. It also seemed to get worse when I increased my dosage
User :   TBH, I'm a bit scared to go on anything else
Doctor :   So you are not taking any other medicine right ?
User :   No; just vitamin/ mineral supplements
Doctor :   SSRIs OR clomipramine - do have some side effects , which could delay sexual pleasure .
User :   It's not really a pleasurable feeling- it's actually kind of freaking me out!
Doctor :   I understand, what i meant , was that these medications can cause sexual dysfunction and delay arousal as well
User :   Also, these sensations definately seem to be linked to anxiety- even worryoing about it can cause an attack
Doctor :   So now you are not taking any meds for your OCD ?
Doctor :   pts on TRICYCLIC antidepressants like clomipramine - have delayed or abnormal sexual arousal
User :   I'm also scared that I'm aroused by things that I definately don't desire and actually gross me out. I thought it could be 'groinal responses' but sometimes the sensations are so bad that I can't sleep and it's making me desire sexual stimulation less
Doctor :   Once these medications are stopped, there may be a rebound of symptoms in the opposite way as well
Doctor :   These are effects of medicines , But i assure you that these will wear off within a 1 -2 weeks
Doctor :   And these will not be permanent
User :   I'm terrified that I've become some horrible pervert because I sometimes get these responses when thinking about things that would definately have been a massive turn-off in the not so distant past
Doctor :   PLEASE NOTE, these are meds induced effects
Doctor :   and not related to your personality
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor